Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lasting effects
Sep 28, 2011

My Cholesterol LDL is out of control, HDL is great. I am trying to prove that the Kaletra I was put on(in extreme amounts by mistake by a drunk and HIGH Physicians Assistant, for PEP) is the link to my explosive cholesterol. Do you have any research backing the side effects of Kaletra on cholesterol?

Response from Dr. Young

Hello,

I can't say much about the inebriated health care provider, nor the assessment of your exposure risk. However, the current US post-exposure prophylaxis guidelines recommends the use of KALETRA (lopinavir/ritonavir) with two nucleoside RT inhibitors for high risk HIV exposures. The recommended dose of KALETRA is 400 mg/100 mg (two tablets) twice-daily, or 800 mg/200 mg (four tablets) once-daily.

Elevations in cholesterol and triglycerides are well documented (and published) side effects of many HIV medications, including lopinavir/ritonavir. Why exactly you got your cholesterol evaluated in the middle of your PEP treatment is unclear, but something that I wouldn't necessarily take as an assessment of irreversible toxicity. A reassessment of your cholesterol and triglycerides after you complete your PEP will determine what your true baseline values are.

BY



Previous
I need your help, please.
Next
treatment of HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement